Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
stucoteen

Retin-A Micro .04% - Side effects

Hey there,

I'm sure there has been a previous post on this topic, but I don't have hours to look for it.

I'm on Retin-A Micro .04%, and my face has turned red, its now enflamed, and burning. The dermatologist said to reduce use if this happens, so I'm gonna do that, but does anyone know how to make it stop burning, cause it really hurts!

(Aloe Vera seems to make it worse, so please refrain from suggesting it.)

Share this post


Link to post
Share on other sites

When this happens to me when I overdo the retin-a, I apply a thin coat of !% hydrocortisone lotion to my face to bring down the inflammation. (Dermatologist said this is okay to do) Just make sure not to use the hydrocortisone on a regular basis, only once in a while. If used regularly it can cause thinning of the skin. Also if my face is really burning i'll put a cold washcloth on it for a few minutes to make it feel a little better right away. Hope that helps!

Share this post


Link to post
Share on other sites

I use it once a night, or once every other night. Maybe I'll try the hydrocortisone lotion, are there any famous brands or types I might have in my house?

Share this post


Link to post
Share on other sites

Hydrocortisone is usually sold under the brand names of Cortaid or Cortisone-10...but those are made as creams or ointments. The only way I've seen the lotion is just as the generic. It will say "hydrocortisone 1% lotion" on the bottle. I prefer the lotion because it is more lightweight...cream would be the next best but is thicker consistency. Don't use the ointment as it is very greasy and will clog your pores.

Share this post


Link to post
Share on other sites

How long does it take for this redness to subside 2 months? Im just starting it tonight a preview of what to expect would be helpful

Share this post


Link to post
Share on other sites

When my skin gets red and irritated, I quit with the retinoids and just use emu oil until it goes back to normal.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×